Skip to Content

How long should I be off St. Johns Wort before starting Celexa?

Responses (1)

chuck1957 26 Apr 2014

Hi Gratitude; THE celexa should be safe to start if you have been off the st johns wart for a day or two it is simular to the propetereies in st johns wort but very much stronger.So there are not any reasons you can't start it as soon as possilbe now make sure you NEVER TAKE THESE 2 DRUGS together.YOU should do much better on the celexa..have a good weekend remember it can take 4 to 6 weeks to reach full benifits of the celexa maybe sooner if you have been taken st.johns wort. Chuck1957 medically retired pharmacy technician Cpht.

gratitude515 27 Apr 2014

Thanks for the response Chuck. I've been off St. Johns Wort for 15 days having used it daily at 300 mg up to 3X daily for approximately a year. I started Celexa 10 mg today. I'm paranoid though because the guide that came with the Celexa states to be off St. Johns Wort for either two or three weeks before starting the rx. My PCP confirmed the same. Unfortunately, I can't remember if the off time was two weeks or three weeks as the info was provided several months ago. My psychologist thinks starting Celexa now is fine too. I haven't found anything online about two or three week wait between both. Hopefully all will go fine. All the waiting was rough!

chuck1957 27 Apr 2014

Yup no worries im sure the main thing is people don't tell a doctor what they are taking and st.john's wart is in the same class as celexa and the dose your starting reaferms my answer you never want to take together and people find it in many vitamin sections of a pharmacy so they figure because its over the counter it won't hurt WRONG better to ask then be sorry..you well have no problems im very sure have a great weekend my friend..chuck1957

gratitude515 27 Apr 2014

Thanks again for your stamp of approval! So far so good here! You enjoy the rest of the weekend too! Be well!

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions